I have been on fluoxetine for less than a week but I am feeling so awful. I went on medicines cause of my anxiety and the side effects make me feel worse than I did before --I would rather have daily panic attack than feel tired all day and night and waking up at night at up at 4am for good- unable to go back to sleep. I'm headachy and feel like I'm walking in a fog - not a high dose - only 20mg but I'm so worried these side effects won't go away! Thanks
Hi Stephanie- It is the nature of the beast to feel worst before better on some of the antidepressants. If you feel you can handle the side effects for another week or two, it may get better. It is a fine balance to find a med that works for all symptoms. It is trial and error and waiting and waiting and waiting. I hope you feel better soon.
18 Jan 2017
If you have been on it less than a week, it should not be affecting you. It takes 4 weeks for the medicine to work. The side effects would come gradually. It sounds like anxiety and it takes time for the medicine to work.
Stephaniek; What you are saying is all normal when you first start and really your a good way through the worst part you have been on it a week and With this medicine the first 2 weeks is when you feel the worst and the things it's supposed to help they even get worse but by the second week slowly they get better. Then continue taking it about the same time each day and slowly you should start to notice that it is working if this is going to be the medication for you. It's hard but we have to deal with it to get to a better place just remember these effects do go away. and by the time you have been on it for 6 to 8 weeks, you reach the full blood level. But anyway another week or so you should be feeling a bit better and if it gets to bad talk to the doctor sometimes they can give you something to help you get through the increase in symptoms that you're feeling. Please hang in there and hope you feel much better soon.
19 Jan 2017
Thanks so much everyone ! I do feel amazing today! A tiny bit groggy but happy and I slept ok the last couple nights
22 Jan 2017
Unfortunately with SSRI drugs like Prozac, the first 2 to 3 weeks are the worst in terms of side effects such as you mention. Still, if they are intolerable you should alert your doctor.
It takes your body some time to adjust to the presence of the drug. There are receptors in the synapses of your nerve cells which modulate during this time period. Many patients report feeling very good after this adjustment period. Patients are encouraged to try to tough out this initial adjustment period if at all possible. You should talk to your doctor about your symptoms however.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.